Strong Wind, Edwards
- When
- November 29, 9:00 PM CST to 11:50 PM CST
- Where
- Edwards forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
Strong southwest winds, sustained around 30 MPH with gusts to 55 MPH, blew down numerous tree limbs and power lines. The period of strong winds lasted about two hours.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Strong southwest winds, sustained around 30 MPH with gusts to 55 MPH, blew down numerous tree limbs and power lines. The period of strong winds lasted about two hours. A tree fell on a house in Carmi. About six utility poles were down in the Mcleansboro area. In Crossville, a man was struck by a flying trampoline as he attempted to get in his car. He was taken to a hospital in Evansville, Indiana, with a serious head injury.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 29, 12:37 PM CST, 8 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1237 PM CST THU NOV 29 2001
MAIN FORECAST QUESTIONS ARE AMOUNTS...DURATION...AND INTENSITY OF
PRECIP INTO TONIGHT.
12Z 500MB ANALYSIS SHOWED LOW CENTERED OVER CENTRAL TEXAS. LATEST
IR SATELLITE SHOWED COOLING CLOUDS TOPS OVER NORTHERN ALABAMA AND
WESTERN TENNESSEE WITH ENTIRE COMPLEX MOVING NORTHEAST. LATEST
RADAR SHOWED A LARGE AREA OF 35 TO 40 DBZ PLUS OVER EASTERN PORTIONS
OF THE FORECAST AREA AND ALSO ANOTHER LARGE AREA MOVING NORTH INTO
THE SOUTHERN HALF OF THE PAH FA.
HEAVIEST RAIN POTENTIAL CONTINUES TO BE OVER WEST KENTUCKY INTO
SOUTHEAST ILLINOIS AND EASTWARD AS ETA INDICATES 500MB LOW WILL
TRACK INTO WEST KENTUCKY BY 06Z FRIDAY. 88D STORM TOTAL PRECIP
COMBINED WITH OBSERVER CALLS FROM THIS MORNING INDICATE THESE AREAS
HAVE ALREADY BEEN HARDEST HIT WITH RAINFALL...WITH FLOOD WARNINGS IN
EFFECT FOR SEVERAL OF OUR SOUTHEAST COUNTIES THIS AFTERNOON. WILL
CONTINUE WITH FLOOD WATCH UNTIL MIDNIGHT FOR GOING AREAS OF WEST
KENTUCKY...SOUTHWEST INDIANA AND SOUTHEAST ILLINOIS. EXPECT PRECIP
TO LINGER BEYOND MIDNIGHT...BUT WITH HEAVIEST RAIN POTENTIAL THIS
AFTERNOON AND EVENING...MIDNIGHT TIMING FOR WATCH LOOKS GOOD FOR
NOW. AS FOR SEVERE WEATHER POTENTIAL...HELICITY VALUES IN THE LOWER
LEVELS OVER WEST KENTUCKY AND SOUTHWEST INDIANA SHOW SEVERE STORMS
POSSIBLE...ALTHOUGH LIMITED INSTABILITY MAY PREVENT ANY STORMS FROM
FIRING. ANY STORMS/INTENSE SHOWERS THAT DO DEVELOP DO HAVE THE
POTENTIAL TO BECOME SEVERE AND WILL CONTINUE TO MENTION THIS FOR THE
EVENING HOURS.
MESOETA SHOWS DRY SLOT OVER THE FA BETWEEN 06Z AND 09Z FRIDAY.
SURFACE/500MB LOW WILL MOVE OFF WELL TO OUR NORTHEAST BY 18Z
FRIDAY. MESOETA INDICATES VERY MINIMAL POTENTIAL FOR ANY WRAP
AROUND PRECIP OVER OUR AREA. RH TIME HEIGHT SHOWS LINGERING LOW
LEVEL MOISTURE AT LEAST THROUGH THE MORNING HOURS...SO WILL GO WITH
MOSTLY CLOUDY IN THE MORNING AND PARTLY SUNNY/DECREASING CLOUDS IN
THE AFTERNOON.
HIGH PRESSURE BUILDING TO OUR WEST WILL PROVIDE A QUIET WEEKEND WITH
NEAR SEASONAL TEMPERATURES. IN THE EXTENDED...CURRENT FORECAST
LOOKS GOOD WITH NEXT CHANCE OF PRECIP ON WEDNESDAY. WILL TWEAK
TEMPS UP A LITTLE ESPECIALLY MONDAY AND TUESDAY WITH A RETURN OF
SOUTHWEST FLOW ACROSS THE AREA AS THE HIGH MOVES TO OUR EAST.
PRECIP CHANCE WILL BE EXTENDED INTO THURSDAY.
.PAH...
IL...FFA (FLOOD WATCH) UNTIL MIDNIGHT EAST OF A LINE FROM ALBION
TO METROPOLIS.
IN...FFA (FLOOD WATCH) ALL OF SOUTHWEST INDIANA UNTIL MIDNIGHT.
KY...FFA (FLOOD WATCH) ALL OF WESTERN KENTUCKY UNTIL MIDNIGHT.
MO...NONE.
RSUILZ089>091-094-KYZ005-007>013-300315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 817 PM CST THU NOV 29 2001 ...GUSTY WINDS POSSIBLE... AT 815 PM...PADUCAH RADAR SHOWED A LINE OF SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS...MOVING THROUGH THE CLARKS RIVER VICINITY OF SOUTHWEST KENTUCKY. YOU CAN EXPECT GUSTY WINDS FROM 35 TO 45 MPH AS THIS LINE OF SHOWERS AND STORMS MOVES THROUGH METROPOLIS...BENTON...AND CADIZ...THROUGH 915 PM. LOCALLY HEAVY RAIN IS ALSO EXPECTED. DH
The national radar mosaic for the moment the first event began.
9 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272881, 5272882, 5272883, 5272884, 5272885, 5272886, 5272887, 5272888, 5272889.